Hiya! I'm a newbie and I'm paranoid that I injected into a blood vessel :(
Just got my second shot tonight!
I always get so paranoid that I hit a blood vessel :(
I always inject in my lower belly. It's kinda scary bc i don't really know how to pull the plunger back with one hand while the other hand is still pinching my skin. My dad watched me do it and he said that he didn't think i hit a blood vessel but he thought i might have injected it too shallow?
i don't know. anyways,, i'm always paranoid...
thanks for looking at the question!
I found it difficult to inject and pull back slightly then reinject. All I can say one time only i hit a blood vessel and it was QUITE obvious. I chose to reinject with an additional shot, I don't know if that was the right thing though. It is very rare so if you think you did ok, i believe you did.
wow.. thanks for the warning.
in what way was it obvious? like did the blood come out before you pulled the plunger back? (my mom told me that would be the case if i had hit a blood vessel)
right now. it's been about an hr after my shot and there is just a red dot (1 millimeter) on my lower belly.. is this normal?
maybe you should call the "be in charge" they are very helpful. my husband does my injections and the first two they talked him through it. tonight as a matter of fact he pen wasnt working properly and we called they were really great.
i have never injected in by belly, just arms and thighs, i just cant seem to inject there.
Doesn't sound like you hit a blood vessel, and even if you did there really isn't anything to worry about. As to injecting "too shallow", as long as the drugs didn't squirt out, you're probably deep enough. Not everyone pulls back the plunger or even is instructed to. That said, this is how I did it.
Assuming your're right handed and using a barreled syringe -- first pinch your skin with left hand. Then jab needle through the pinched skin. Once the needle is in, now release the pinched skin with your left hand and now use left hand to stablize the barrel of the syringe. With the barrel stablized, then pull back slightly with right hand. If no blood is observed, depress the plunger.
yes - you can release the pinch before injecting and what i am told, if you inject into a vessel, you will most likely see a bruise - but the drugs are still in your body and may not have the intended time release effect, but as long as you don't hit a veseel too often, you should be ok
I don't think that it really matters a whole lot if you do hit a blood vessel by accident. I mean unless you're purposely tied off with a tourniquet and trying to mainline the stuff, then I think that would pose another problem... Although, I think that in the earlier chemo treatments, they used Interferon I.V. on people, so. As long as you make sure there's not air bubbles in your syringe, you're fine. I've never done the pull back and check for blood thing.
I was real scared also and told my doctor who is a hepatologist that i always worry about hitting a blood vesel and he said that the needle is to short to hit a vessel in your thights or stomach and to go in with the needle side ways . Also it doesn't have to go deep because its getting injected into fat which causes it to be time released. Good luck i understand i am starting my 13th shot. Like Susan said just make sure you have no air bubbles before injecting. also if you hit a blood vessel you wouldn't have to pull the plunger back blood would automaticly go into the syringe thats what the nurse told me. Effie
I don't shoot up too well because I've bruised myself a minimum of 5 times out of 14. I must be hitting a capillary or something. It doesn't hurt, just looks bad on my tummy and I follow the instructions to the letter. Maybe I'm just a bruiser but as long as the peg goes where it's supposed to I figure I'm ok.
thanks! you guys really made me worry a lot less!
some of you mentioned that a bruise would probably indicate a blood vessel hit. I don't see a bruise after my shot but i do see a red coloration in the shot area (oval shaped diameter about 1 inch) develop about 4-5 days after my 1st shot. is this normal?
can't tell from my 2nd shot last night. i still have just a red dot (1 millimeter) and everything else looks like plain skin.
i'm sorry i have so many questions :( i'm still a teen and doesn't feel like i can trust myself sometimes...
I haven't started tx, but I have read some and also followed some discussions about this. It is normal, and that is also one of the reasons you need to change the place of injection every week..
Don't worry about asking questions, I am more than twice your age, and I'm sure I have just as many questions as you do. You have come to a good forum and will be able to get a lot of good advice and support here. Have you checked out the health pages? There is a link on the upper right hand of this page. There are some good suggestions on what to do and what not to do on HCV TX there.
yes, some discoloration is normal - sometimes it's an inch or so in diameter - pinkish to brownish in color and usually hangs around until my next injection. works ok cause it lets you know not to inject there again so soon >;o)
Red spots about the size of a half a dollar are common to get a few days aftr each shot . My spots last a month at a time you can see 4 spots covering everywhere i have injected. If you read the info sheet this is very common. Some people are just more sensitive like me. I always get a small red spot where i injected immediately after so dont worry everythings fine. Effie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.